Sign in to follow this  
Followers 0
PurpleHatBird

Possible medication interactions?

6 posts in this topic

I'm taking 5-10mg of Valium via vagina suppositories per day, for IC, and pelvic floor dysfunction from my urologist and my neurologist wants to start me on a low dosage of burtan's patch for chronic migraines that are resistant (I'm allergic to loads of meds and have tried over 100 treatments) and have been treatment resistant for 6 years. Would taking these two together increase my risk of respiratory depression? I'm also on stimulants for narcolepsy, and they can always up that dosage to make sure my heart rate stays up. I'm in so much chronic pain it's debilitating tho :(  I need to find something that manages the spasms, pain, and sleep -- so I can function and get a job.

Share this post


Link to post
Share on other sites

Suspect the doses are too low. I take benzos and opiods together with no problems. It os all about dose and tolerence figures in there, too.

Share this post


Link to post
Share on other sites
43 minutes ago, notloki said:

Suspect the doses are too low. I take benzos and opiods together with no problems. It os all about dose and tolerence figures in there, too.

The only thing I'm worried about is my super low tolerant to medicines.I have not yet started taking the Valium daily, at that script as it makes me dizzy and out of it all day. I'm allergic to most narcotics and I have a heart condition that randomly drops my heart rate below 50's at times. The stimulants are the only thing that brings them up at normal rate.

Share this post


Link to post
Share on other sites

I would start lower with the Valium.....2 mg. 5-10 would make me dizzy if I did not work up to it. It is made in all kinds of doses. Work up from there. It is no surprize the Valium metabolizes into the sleeping med Restoril (temazepam), that  is why you are so sleepy, and other metabolites. Is another benzo possible, some are less sedating.

Share this post


Link to post
Share on other sites
Just now, notloki said:

I would start lower with the Valium.....2 mg. 5-10 would make me dizzy if I did not work up to it. It is made in all kinds of doses. Work up from there. It is no surprize the Valium metabolizes into the sleeping med Restoril (temazepam), that  is why you are so sleepy, and other metabolites. Is another benzo possible, some are less sedating.

It's not suppose to work regular inserting it the way that I am (it's inserted in the vagina) and not suppose to give the full affect. I keep googling what my doctor is having me do (crush the pill up; put it in gel; than insert it) and not finding much on how that makes it a difference? Or how it works? She said it's localized.... but it deffo isn't localized. I get dizzy and sleepy.

Share this post


Link to post
Share on other sites

It is well established that the vagina can take up or absorb meds. I know squat about IC and using Valium. It is probably the strongest muscle relaxer of the benzos. If it can get into you bloodstream depends on the size of the molecule, it need to be small enough to pass. 

 

AH, here it is:

https://www.google.com/search?site=&source=hp&q=interstitial+cystitis+and+valium&oq=IC+and+valium&gs_l=psy-ab.1.1.0i22i10i30k1j0i22i30k1.2214.12054.0.19430.14.13.0.0.0.0.130.1280.6j7.13.0....0...1.1.64.psy-ab..1.12.1204.0..0j35i39k1j0i131k1j0i67k1j0i20k1.duQFf4a-0Xk

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0